Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

150 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it safe to take fat burner pills? What are the side effects?

Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6714 Questions

default
Posted on Mon, 24 Dec 2012 in Medicines and Side Effects
Question: hi, recently, i was adviced by my gym instructor to take fat burner pills , i am working out regularly but i havent reduced maybe because i am on antidepressants. i need to know if these fat burner pills are safe and should i take them ? what could be the possible side effects ? will they interfere with my intake of anti depressants ?
doctor
Answered by Dr. Pavan Kumar Gupta 2 hours later
Hello,
Thanks for the query.
First of all you should get your thyroid function tests done to see whether you are suffering from hypothyroidism or not.
If you are hypothyroid no amount of exercises or fat burning pills are going to help you until hypothyroid status is corrected.
If you’re training hard and still finding it difficult to lose weight, or you’re frustrated by the fact that the weight is not coming off quickly enough, a fat burner could help you reach your weight management goals more quickly,provided thyroid status is normal.However there are many side effects of these pills like
Anxiety,confusion,headaches,palpitations,insomnia,memory loss,anemia,memory loss,hypertension,panic attacks and rarely stroke and heart attacks.
Since you are already taking anti depressants,I would advise you to seek medical advice from your treating doctor before even going near to these pills.
However if you still decide to take these fat burning pills,make sure that the moment you have some side effect,simply dump them.

I can't comment any further as I don't know the anti depressant drugs you are taking as well as the contents of fat burning pills you are supposed to take.

I hope to have answered your query however you may revert to me for any further query.
Best of luck
Thanks

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Anti depressant

doctor1 MD

I have had arthritis for thirty years, I am just starting to grunt and groan at the smallest irritation over any annoyance and walking, 73 years, I have tried green tea to calm my self down, I cant get into a calm peaceful state of mind, I used to...

doctor1 MD

I have been having dry mouth after having some infection of the teeth. Had two bad ones extracted. My ENT special9st has prescribed steroid for me. I take lot of medicines including Zolof. How is the interaction? I was reading on WebMD that...

doctor1 MD

Yes I was prescribed zyprexa years ago for depression when going through a divorce. I've tried to stop it twice and this is my third and final time. I've been tapering off it for over a year now since the last two attempts failed miserably. Now...

doctor1 MD

Hi, I suffer from pain in the lower and middle part of my stomach . It becomes a lot more pronounced when I opsuh down on my stomach. Pain regularly radiates into my pelvic region. I have been diagnosed IBS and was on antidepressants to control the spasms. But this pain just never stops. Is there somethinh I can say to my doctor to assist him in diagnosing me? Thank you,

doctor1 MD

Hi . I am on antidepressants for about 7 years now. I was so slim but suddenly gained a lot of weight. I began to have an enlarged liver of 17.5 measure. And then the latest X-ray showed that i began to have a bulky spleen . Blood tests are Ok except for Gout which is high. So does this condition mean anything? or could i have a hidden cancer in some part of my body especially that my belly is so fat. I am 35 years old

doctor1 MD

I am sometime getting anxious over small issues and myhealth gets spoiled